Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 28, 2021, 4:04 PM EDT for McKean County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 28, 2021, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
- Hail
- 0.00 in
- Wind
- 55
County McKean County, PA
The radar
The Buffalo radar (KBUF), 118 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317
WWUS81 KCTP 282004
SPSCTP
Special Weather Statement
National Weather Service State College PA
404 PM EDT Sat Aug 28 2021
PAZ005-282030-
McKean PA-
404 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northeastern McKean
County through 430 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rew, moving southeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rew, Cyclone and Coryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4191 7865 4197 7855 4189 7836 4181 7861
TIME...MOT...LOC 2003Z 327DEG 5KT 4191 7857
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 2:06 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 28, 2:06 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service State College PA 206 PM EDT Sat Aug 28 2021 .SYNOPSIS... Humid and unsettled conditions will continue through the end of August with locally heavy downpours possible. We are monitoring the potential for a more significant heavy rain/flooding threat with Ida next Wednesday/Thursday. && .NEAR TERM /THROUGH TONIGHT/... As expected the higher terrain along the Alleghenies were the initiation point for convection after strong morning heating and differential heating of moist airmass. Scattered to numerous showers and thunderstorms with locally heavy downpours have been brewing since midday and will persist into this evening while spreading slowly to the east into the central mountains. Poorly organized storms don't present much of a severe weather risk, but will be watched for any local training and runoff issues. Farther to the east, deep easterly llvl flow and fetch off of the western Atlantic is keeping eastern PA cloudy with stratus. Western periphery of this marine layer has nudged into eastern portions of the central mountains as per GOES imagery, but strong sunshine is allowing for entrainment and continued sunshine. Heating through this area is expected to yield isolated to scattered showers and thunderstorms late this afternoon before the persistent easterly llvl flow wins out and stratus thickens over nearly all of central PA by late evening. A few stronger storms may produce gusty winds/outflows into this evening, but the pulse storm environment does not warrant severe probabilities or categorical risk outlook from SPC. Anomalous PWs and weak flow mean we'll continue to watch for localized training. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... Stratus lasts into Sunday morning over much of central and eastern areas as quasi-stationary front is draped across the area. Far western sections can expect to be partly cloudy as any easterly component produces drying downsloping. Expect another round of terrain- induced, diurnally- driven, non- severe convection over the western and central Alleghenies where breaks in the clouds will lead to moderate instability. Cloud cover/low mixing heights suggests limited chance of t-storms over eastern areas, so we will continue to leave our TS mention there Sunday. Have adjusted highs downward a few ticks owing to lingering clouds. Aforementioned boundary will lift northeast as a warm front by Sunday night. && .LONG TERM /MONDAY THROUGH FRIDAY/... A cold front will move through the region from the northwest during the afternoon on Monday, leading to scattered showers and thunderstorms. After the front moves through, there will be a brief lull in activity before moisture from Ida moves into the area. Tropical moisture ahead of Hurricane Ida will start to advect in from the south starting on Tuesday afternoon and evening. The current model trend has been to bring more moisture northward. Models have been converging on a solution, with more agreement on the time of arrival and northward extent of moisture from Ida. PWATs at this time for Wednesday are around 2 inches. Will need to watch the development and progression of Ida for locally heavy rainfall Tuesday through Thursday and the potential for flooding. By Thursday afternoon, any residual moisture from Ida will be on the way out. High pressure will build in for Thursday through most of the weekend. Expect clear skies, cooler temperatures, and dry weather. Highs are forecast to be in the 70s with dewpoints in the 50s, a welcome relief from the humidity of late. Overnight lows Thursday night to Friday morning may dip into the 40s in far northern Pennsylvania. A stray sprinkle is possible on Saturday afternoon in far western Pennsylvania. Otherwise, the weather this coming weekend will be beautiful. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... 18z update... We expect scattered showers and thunderstorms to continue to pop up this afternoon across central PA. As the need arises, TEMPO groups for thunderstorms will be inserted for individual sites. Otherwise, VFR should prevail much of the time. Later tonight into Sunday, we're anticipating that widespread lower clouds and fog will develop once again, with a moist E-SE flow in place in the lower levels of the atmosphere. Fuel alternate-IFR restrictions are expected, and if locally dense fog develops, conditions could approach field minima. Low clouds and fog should take a while to burn off Sunday morning, with improvement not really anticipated until at least 14-16z. Showers/thunderstorms are expected to bubble up again Sunday afternoon, but most of the impacts should be after 18z. Outlook... Mon-Tue...Low clouds and fog in the morning, with isolated- scattered thunderstorms in the afternoon/early evening. Wed...More widespread rainfall/embedded thunderstorms possible. Thu...Improving weather is foreseen with time. && .CLIMATE... Meteorological Summer (June-July-August) is tracking in the top 10 at both Harrisburg and Williamsport. Very warm nights (avg. minT) are contributing more than hot days (avg. maxT) with both sites currently running in the top-5 warmest on record for average minimum temperature. Here are the rankings with 4 days left in the month: Harrisburg average temperature (JJA) 1. 2020 77.9F 2. 1966 77.6F 3. 2016 77.3F 4. 2021 77.2F 5. 2010 76.9F Williamsport average temperature (JJA) 1. 2020/2016 74.4F 3. 1949/1901 74.3F 5. 1900 74.2F 6. 1995/1955 74.0F 8. 2005 73.9F 9. 2021 73.7F 10. 1991 73.6F && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Steinbugl NEAR TERM...DeVoir/Steinbugl SHORT TERM...DeVoir/Steinbugl LONG TERM...Gutierrez AVIATION...Jurewicz CLIMATE...
Hazardous weather outlook, Aug 28, 5:05 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 505 AM EDT Sat Aug 28 2021 PAZ004>006-011-012-027-028-037-041-042-045-046-049>053-056>059- 063>066-290915- Warren-McKean-Potter-Cameron-Northern Clinton-Mifflin-Juniata-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 505 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. We are monitoring the potential for heavy rain and flooding impacts around the middle of next week as the remnants of Hurricane Ida track northeast toward the Mid-Atlantic region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010-017>019-024>026-033>036-290915- Elk-Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Somerset-Bedford-Fulton-Franklin- 505 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Slow-moving thunderstorms could produce localized heavy rain and isolated flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. We are monitoring the potential for heavy rain and flooding impacts around the middle of next week as the remnants of Hurricane Ida track northeast toward the Mid-Atlantic region. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Aug 28, 1:11 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service State College PA
111 PM EDT Sat Aug 28 2021
PAZ034-281745-
Bedford PA-
111 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northeastern Bedford
County through 145 PM EDT...
At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Queen, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Enterprise, Osterburg, St. Clairsville, Queen, Woodbury and
Defiance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4028 7858 4029 7852 4029 7850 4025 7845
4029 7844 4030 7843 4028 7839 4016 7820
4010 7855
TIME...MOT...LOC 1710Z 327DEG 8KT 4025 7847
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
EvanegoLocal storm report, Aug 28, 2:56 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 NNW BRISBIN 40.85N 78.36W
08/28/2021 CLEARFIELD PA FIRE DEPT/RESCUE
MULTIPLE TREES DOWN BLOCKING ROADWAY.
&&
QRMSpecial weather statement, Aug 28, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
404 PM EDT Sat Aug 28 2021
PAZ005-282030-
McKean PA-
404 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northeastern McKean
County through 430 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rew, moving southeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rew, Cyclone and Coryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4191 7865 4197 7855 4189 7836 4181 7861
TIME...MOT...LOC 2003Z 327DEG 5KT 4191 7857
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:44 PM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Aug 27, 8:54 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan | 2 hr |
| Aug 28, 12:57 AM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 2 hr |
| Aug 28, 1:11 PM EDT | Special Weather Statement | CTP | Bedford | 34 min |
| Aug 28, 2:15 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon | 30 min |
| Aug 28, 2:53 PM EDT | Areal Flood Advisory | CTP | Bedford | 83 min |
| Aug 28, 4:19 PM EDT | Special Weather Statement | CTP | Franklin | 26 min |
| Aug 28, 4:47 PM EDT | Special Weather Statement | CTP | Clinton | 13 min |
| Aug 28, 4:49 PM EDT | Special Weather Statement | CTP | Franklin | 26 min |
| Aug 28, 5:29 PM EDT | Areal Flood Advisory | CTP | Bedford, Cambria, Somerset | 44 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.